Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 9, 2014, 7:32 PM CDT for Franklin County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 9, 2014, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
827
WGUS53 KGID 100032
FFWGID
NEC061-100330-
/O.NEW.KGID.FF.W.0002.140810T0032Z-140810T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
732 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1030 PM CDT
* AT 730 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN JUST NORTHWEST OF RIVERTON AND FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIVERTON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE WITH
THIS SLOW MOVING STORM THROUGH 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4021 9873 4006 9873 4006 9893 4021 9893
$$
ROSSIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:33 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 9, 6:33 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 310 PM CDT SAT AUG 9 2014 SVR WX WATCH WAS COORDINATED WITH SPC AT 255 PM AND HAS POSTED. NOT MUCH TIME FOR A FULL AFD DUE TO ON-GOING TSTMS AND PREP FOR ADDITIONAL DEVELOPMENT. MULTICELL ACTIVITY HAS BEEN PREVALENT OVER VALLEY/GREELEY/NANCE COUNTIES SINCE 8 AM. WHILE HAIL HAS BEEN THE MAIN THREAT...THE GROWING CONCERN IS THESE STORMS BECOME SURFACE-BASED AND THREATEN WIND DAMAGE AS WELL. THERE ARE MULTIPLE BOUNDARIES FOR CONVECTIVE INITIATION... INCLUDING THE OUTFLOW FROM THE ON-GOING ACTIVITY...DIFFERENTIAL HEATING N AND E OF THE TRI-CITIES AND THE INVERTED TROF OVER THE PANHANDLE. THERE IS ANOTHER SHORTWAVE TROF APPROACHING /CURRENTLY OVER ERN WY-CO/. THIS TROF WILL ENHANCE TSTM DEVELOPMENT WITH NUMEROUS CELL MERGERS AND UPSCALE GROWTH INTO ONE OR MORE LINES EXPECTED. MLCAPE IS CURRENTLY 1000-2500 J/KG WITH HIGHEST VALUES S AND W OF THE ON-GOING ACTIVITY. WINDS ALOFT AND SHEAR ARE MARGINALLY FAVORABLE. WE EXPECT ONE OR MORE TSTM CLUSTERS TO MOVE THRU OVERNIGHT AND BE E OF THE REGION SUN MORNING. THERE IS A SLIGHT CHANCE FOR A LITTLE REDEVELOPMENT LATE SUN AFTERNOON. SVR THREAT SHOULD BE VERY LIMITED AS 0-6 KM SHEAR WEAKENS TO UNDER 20 KTS OVER S-CNTRL NEB. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 310 PM CDT SAT AUG 9 2014 GUIDANCE SUGGESTS NORTHWESTERLY UPPER TROPOSPHERIC FLOW WILL PERSIST MONDAY AND TUESDAY...ALTHOUGH THIS FLOW WILL WEAKEN WEDNESDAY AND THURSDAY AS UPPER TROPOSPHERIC RIDGING BUILDS INTO THE AREA. THIS FLOW IS THEN EXPECTED TO BECOME MORE ZONAL HEADING INTO FRIDAY AND SATURDAY AS AN UPPER TROPOSPHERIC SHORT WAVE APPROACHES FROM THE WEST. AN OVERALL LACK IN OMEGA SHOULD PROMOTE DRY CONDITIONS ACROSS THE REGION THROUGH WEDNESDAY. INCREASING OMEGA...AHEAD OF THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT WAVE...COULD THEN PROMOTE PRECIPITATION PRODUCTION WEDNESDAY NIGHT THROUGH SATURDAY. AS A RESULT... ALLBLEND RESPONDED BY PRESENTING 20-40% POPS TO MUCH OF THE AREA WEDNESDAY NIGHT THROUGH SATURDAY AND THESE POPS WERE LEFT UNCHANGED FOR THE MOST PART. LITTLE CHANGE IN THE LOWER TROPOSPHERIC AIR MASS SHOULD PROMOTE SIMILAR TEMPERATURE READINGS FROM DAY TO DAY DURING THE LONG TERM FORECAST PERIOD...WITH AFTERNOON HIGHS IN THE 80S AND OVERNIGHT LOWS IN THE UPPER 50S AND 60S EXPECTED FOR THE MOST PART. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 616 PM CDT SAT AUG 9 2014 EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS TO APPROACH THE LOCAL AREA FROM THE NORTHWEST OVER THE NEXT FEW HOURS...BRINGING TEMPORARY MVFR CIGS AND VSBYS FROM AROUND 10/01Z-10/04Z. COULD SEE BRIEFLY LOWER CATEGORIES...BUT WILL WAIT TO AMEND TAF IF THUNDERSTORMS CONTINUE TO INTENSIFY AND FURTHER DETERIORATION OF CONDITIONS IS EXPECTED. OTHERWISE...EXPECT SOME PATCHY FOG FORMATION TO ONCE AGAIN BE POSSIBLE DURING THE MORNING HOURS TOMORROW ONCE THE STORMS PASS...WITH IMPROVING CONDITIONS AND GENERALLY NORTHERLY WINDS NEAR 10-15 KTS THROUGH MOST OF THE DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...BRYANT AVIATION...ROSSI
Hazardous weather outlook, Aug 9, 3:19 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 319 PM CDT SAT AUG 9 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 102030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 319 PM CDT SAT AUG 9 2014 ...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL FORM AND BECOME WIDESPREAD TONIGHT. SOME THUNDERSTORMS WILL BE SEVERE THROUGH 10 PM...WITH VERY LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH POSSIBLE. STORMS SHOULD MERGE AND PROGRESS ACROSS THE REGION AS ONE OR TWO CLUSTERS OR LINES. THE SEVERE THUNDERSTORMS SHOULD BE DONE BY MIDNIGHT...AND THUNDERSTORMS SHOULD EXIT THE REGION BY DAYBREAK. SOME ISOLATED LOCATIONS HAVE MEASURED MORE THAN 3 INCHES OF RAIN SINCE FRIDAY EVENING. WITH MORE HEAVY RAIN POSSIBLE TONIGHT...THIS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE SOME THUNDERSTORMS COULD LINGER INTO SUNDAY MORNING. A COUPLE THUNDERSTORMS COULD THEN REDEVELOP LATE IN THE AFTERNOON. PERIODIC THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ALL REPORTS OF HAIL...WIND DAMAGE...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/BRYANT
In the hours before
Special weather statement, Aug 9, 2:15 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 215 PM CDT SAT AUG 9 2014 NEZ040-092000- GREELEY NE- 215 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREELEY COUNTY UNTIL 300 PM CDT... AT 214 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GREELEY...OR 17 MILES EAST OF ORD...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPALDING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4161 9829 4159 9875 4174 9875 4174 9830 TIME...MOT...LOC 1914Z 259DEG 22KT 4169 9860 SALTZMAN
Special weather statement, Aug 9, 6:41 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT SAT AUG 9 2014 NEZ084-085-100030- FRANKLIN NE-WEBSTER NE- 641 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHWESTERN WEBSTER AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 730 PM CDT... AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERTON...OR 35 MILES SOUTHEAST OF HOLDREGE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...RIVERTON AND INAVALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4000 9897 4023 9897 4023 9858 4000 9856 TIME...MOT...LOC 2340Z 291DEG 14KT 4014 9882 ROSSI
Local storm report, Aug 9, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 2 NW RIVERTON 40.11N 98.79W
08/09/2014 E0.50 INCH FRANKLIN NE TRAINED SPOTTER
DIME SIZED HAIL EST WINDS AT 30 MPH.
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 43 min |
| Aug 9, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 46 min |
| Aug 9, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 46 min |
| Aug 9, 8:09 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 66 min |
| Aug 9, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 47 min |
| Aug 9, 9:09 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 27 min |
| Aug 9, 9:19 PM CDT | Special Weather Statement | GID | Franklin | 26 min |
| Aug 9, 9:28 PM CDT | Special Weather Statement | GID | Buffalo | 32 min |
| Aug 9, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 30 min |
| Aug 9, 9:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Sherman | 42 min |
| Aug 9, 9:50 PM CDT | Special Weather Statement | GID | Franklin, Furnas, Harlan | 40 min |
| Aug 9, 10:11 PM CDT | Special Weather Statement | GID | Adams, Hall | 49 min |
| Aug 9, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton, Kearney and 1 more | 42 min |
| Aug 9, 10:29 PM CDT | Areal Flood Advisory | GID | Franklin | 12 hr |
| Aug 9, 10:48 PM CDT | Special Weather Statement | GID | Furnas | 27 min |
| Aug 9, 11:02 PM CDT | Special Weather Statement | GID | Adams, Clay, Fillmore, Nuckolls, Webster | 43 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | GID | Sherman | 16 min |
| Aug 10, 5:05 PM CDT | Special Weather Statement | GID | Hall | 25 min |
Nearby
Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.